Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 240, NWS Jackson, MS

September 3, 2008Franklin County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 3, 2008, 3:10 PM CDT for Franklin County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2008, 3:10 PM CDT (20:10 UTC)
Expired
Sep 3, 2008, 4:00 PM CDT
In force
50 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Franklin County, MS

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:50 PM CDTTORNADO 03 S Meadville, MSTHIS WEAK TORNADO TOUCHED DOWN 3 S OF MEADVILLE TO 2 NE OF BUDE BETWEEN 350 AND 4 PM. SEVERAL TREES WERE DOWN AND MANY LIMBS SNAPPED. A FEW POWER LINES WERE DOWN FROM LIMBS. THIS TORNADO BLEW OFF THE FRONT PORCH OF A RESTAURANT AT THE INTERSECTION OF HIGHWAYS
Sep 3, 3:55 PM CDTTORNADOBude, MSEM REPORTS HE IS WATCHING TORNADO ON THE GROUND AT THE INTERSECTION OF HIGHWAYS 98 AND 84

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 12:39 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 032010
TORJAN
MSC037-032100-
/O.NEW.KJAN.TO.W.0240.080903T2010Z-080903T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 310 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF
  BUDE...OR 27 MILES WEST OF MCCOMB...MOVING NORTHEAST AT 21 MPH.

* THE TORNADO WILL BE NEAR...
  BUDE BY 335 PM CDT...
  NEW HOPE BY 350 PM CDT...
  MCCALL CREEK BY 355 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3161 9098 3161 9064 3135 9079 3135 9097
      3134 9098 3134 9100 3135 9101 3134 9103
      3134 9104
TIME...MOT...LOC 2010Z 212DEG 18KT 3135 9090

$$

CAW
1 follow-up statement
000 
WWUS54 KJAN 032033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT WED SEP 3 2008

MSC037-032100-
/O.CON.KJAN.TO.W.0240.000000T0000Z-080903T2100Z/
FRANKLIN MS-
333 PM CDT WED SEP 3 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR FRANKLIN 
COUNTY...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BUDE...OR 25 MILES WEST OF BROOKHAVEN...
MOVING NORTHEAST AT 21 MPH.

THE TORNADO WILL BE NEAR...
  NEW HOPE BY 345 PM CDT...
  7 MILES NORTHWEST OF MCCALL CREEK BY 350 PM CDT...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.

LAT...LON 3161 9098 3161 9064 3135 9079 3135 9097
      3134 9098 3134 9100 3135 9101 3134 9103
      3134 9104
TIME...MOT...LOC 2033Z 212DEG 18KT 3148 9085

$$

MME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 3, 3:05 PM CDT, 5 minutes earlier.

Area forecast discussion, Sep 3, 3:05 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT WED SEP 3 2008

...CONDITIONS WILL IMPROVE AS AFFECTS OF GUSTAV PULLS AWAY FROM THE
ARKLAMISS REGION...

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS REMNANTS OF GUSTAV
ACROSS SOUTHWEST ARKANSAS. CONVECTIVE BANDS ARE CONTINUING THE
MOVE ACROSS THE REGION. LOW TO MID LEVEL FLOW HAS THE BEST SHEAR AND
CONVERGENCE ACROSS THE WEST HALF OF THE REGION. STILL EXPECT SOME
ISOLATED TORNADOES TO CONTINUE INTO THE EVENING HOURS OVER THE WESTERN
PORTIONS OF THE REGION. AS FAR AS FLASH FLOOD POTENTIAL IS CONCERN
WILL ALLOW THE WATCH TO EXPIRE AT 7 PM. EXPECT LIGHT BREEZY
CONDITIONS FOR TONIGHT...SO WILL LET THE LAKE WIND ADVISORY EXPIRE
AT 4 PM. THE BEST WINDS WILL BE UP IN THE NORTHWEST DELTA
REGION...BUT EXPECT THE WINDS TO DIMINISH AS THE SURFACE LOW PULLS
NORTH DURING THE NIGHT.

*******ALSO SENT OUT A PUBLIC INFORMATION STATEMENT...COURTESY OF
OUR SENIOR HYDROLOGIST. GUSTAV STORM TOTALS RANGED UP TO 19 INCHES
AT LARTO LAKE LOUISIANA.****

SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR TONIGHT. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/

.AVIATION...THE RAIN HAS FILLED IN ACROSS THE REGION...SO LIGHT TO
MODERATE RAIN CAN BE EXPECTED AT MOST SITES FOR THE NEXT FEW HOURS.
A FEW THUNDERSTORMS MAY APPROACH...BUT VCTS SHOULD BE GOOD AT THIS
POINT. RAIN MAY BRIEFLY REDUCE VISIBILITIES TO 3 MILES OR LESS IN A
FEW LOCATIONS...SO WILL MAINTAIN WORSENING CONDITIONS IN TEMPO
GROUPS THROUGH THE EVENING. STILL LOOKING FOR RAIN TO DIMINISH
ACROSS THE AREA BEFORE MIDNIGHT. HOWEVER...LOW CLOUDS AND FOG SHOULD
MOVE IN AND MAINTAIN THROUGH SUNRISE. MODELS CONTINUE TO SUGGEST
SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE WESTERN ZONES JUST
BEFORE SUNRISE AND SLOWLY TRACK EAST THROUGH THE DAY. STILL LOOKS
LIKE GLH/GWO AND MAYBE JAN WILL BE THE ONLY SITES IMPACTED BEFORE
18Z./7/

.PREVIOUS DISCUSSION...424 AM CDT WED SEP 3 2008

.LONG TERM...THE EXTENDED FORECAST LOOKS RATHER QUIET. THE MODELS
ARE IN DECENT AGREEMENT WITH THE UPPER PATTERN SHOWING EITHER WEAK
ZONAL OR SW FLOW. AFTER THE REMNANTS OF GUSTAV PUSH OFF WELL TO OUR
NORTHEAST DRIER AIR WILL WORK IN AND THIS WILL HELP KEEP RAIN
CHANCES PRETTY LOW. THE WEEKEND WILL LIKELY BE MOSTLY DRY WHICH WILL
BE A WELCOME CHANGE. SLIGHTLY COOLER LL TEMPS WILL ALSO MOVE IN AND
KEEP HIGHS IN CHECK. IN ADDITION TO HIGHS THIS COOLER/DRIER AIR
WOULD NORMALLY ALLOW FOR SOME RATHER COMFORTABLE NIGHTS BUT WITH THE
AMOUNT OF RAIN THAT HAS FALLEN ALREADY AND WILL FALL B/T NOW AND THU
LOWS WILL LIKELY NOT GET NEARLY AS COOL AS THE GUI IS SHOWING FOR
THIS WEEKEND THANKS TO ALL OF THE GROUND MOISTURE. DUE TO THAT I
HAVE STUCK WITH LOWS CLOSE TO 70 FOR SAT AND SUN. THINGS REMAIN
PRETTY QUIET HEADING INTO NEXT WEEK BUT WE WILL HAVE TO CONTINUE TO
KEEP AN EYE ON TROPICAL STORM IKE. THE FORECAST STILL HAS IKE MOVING
TWRDS THE FL STRAIGHTS WITH A GOOD CHANCE OF GETTING INTO THE GULF
BY MON. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  85  72  85 /  57  40  23  21
MERIDIAN      74  86  71  86 /  41  45  32  23
VICKSBURG     74  84  71  86 /  68  29  19  12
HATTIESBURG   76  87  73  88 /  41  54  28  23
NATCHEZ       76  82  72  85 /  52  27  16  13
GREENVILLE    75  82  71  85 /  77  36  20  13
GREENWOOD     76  82  71  85 /  67  47  24  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
     034>037-040>045-047>066-072>074.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
     025>028-034>036-040>043-047>049-053>055-059>063.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009-
     015-016-023>026.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
Hazardous weather outlook, Sep 3, 2:57 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED SEP 3 2008

MSZ043>046-048>052-054>058-062>066-072>074-042000-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING.
ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS.

THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A
COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST
EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND
UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE
AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI
THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE
MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-042000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT.
THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE
ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY
DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL
AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED
TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

MSZ029>033-037>039-042000-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR .

.DAY ONE...TONIGHT AND THURSDAY

HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE
AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE
AREAS.

THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL
DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY.
THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE
ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW
STORMS MAY REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED AT THIS TIME.

MSZ019-025>028-035-036-042-042000-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-
YAZOO-
257 PM CDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN
BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS
THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE
LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL
RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND
OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE
ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Sep 3, 9:20 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
09/03/2008                   WARREN             MS   LAW ENFORCEMENT

            A FEW COUNTY ROADS ACROSS WARREN COUNTY ARE INUNDATED
            WITH WATER.

&&

19
Local storm report, Sep 3, 9:49 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
949 AM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      HAMBURG                 33.23N 91.80W
09/03/2008                   ASHLEY             AR   EMERGENCY MNGR

            NUMEROUS POWER OUTAGES...TOWNS ACROSS THE COUNTY HAVE
            FLOOD ISSUES. STORM TOTAL RAINFALL 11.25 INCHES.

&&

MM
Local storm report, Sep 3, 12:29 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TORNADO          4 ENE WESSON            31.73N 90.33W
09/02/2008  F1               COPIAH             MS   NWS STORM SURVEY

            TRACK BEGAN ALONG BEAUREGARD ROAD AND WENT ALMOST DUE
            NORTH ACROSS RYAN ROAD. NUMEROUS SOFTWOOD AND HARDWOOD
            TREES WERE SNAPPED AND UPROOTED ALONG THE PATH. A MOBILE
            HOME AND FRAME HOME SUFFERED MINOR ROOF DAMAGE...AND 2
            SHEDS WERE HEAVILY DAMAGED. EF1 WITH 100 MPH EST WINDS.
            PL OF 3 MI AND MAX WIDTH OF 100 YD.

&&

AG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:16 PM CDTFlash Flood WarningJANFranklin119 min
Sep 2, 7:19 PM CDTTornado WarningJANFranklin, Jefferson41 min
Sep 2, 8:41 PM CDTFlash Flood WarningJANAdams, Jefferson4 hr
Sep 2, 11:19 PM CDTAreal Flood WarningJANAdams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 2 more4 hr
Sep 3, 12:00 AM CDTRiver Flood WarningJANHinds, Warren11 hr
Sep 3, 12:45 AM CDTFlash Flood WarningJANAdams, Jefferson3 hr
Sep 3, 3:58 AM CDTFlash Flood WarningJANAdams, Jefferson4 hr
Sep 3, 6:42 AM CDTFlash Flood WarningJANIssaquena, Sharkey, Warren3 hr
Sep 3, 7:01 AM CDTFlash Flood WarningJANWashington3 hr
Sep 3, 8:10 AM CDTAreal Flood WarningJANAdams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 1 more4 hr
Sep 3, 12:35 PM CDTAreal Flood WarningJANAdams, Claiborne, Franklin, Issaquena, Jefferson, Sharkey and 2 more6 hr
Sep 3, 12:45 PM CDTTornado WarningJANClaiborne, Warren30 min
Sep 3, 12:47 PM CDTTornado WarningJANClaiborne, Jefferson28 min
Sep 3, 1:14 PM CDTTornado WarningJANClaiborne, Warren46 min
Sep 3, 1:15 PM CDTTornado WarningJANWarren30 min
Sep 3, 2:06 PM CDTTornado WarningJANWarren39 min
Sep 3, 3:58 PM CDTTornado WarningJANFranklin21 min
Sep 3, 6:00 PM CDTTornado WarningJANHumphreys, Issaquena, Washington45 min
Sep 3, 6:00 PM CDTTornado WarningJANFranklin, Lincoln45 min
Sep 3, 6:13 PM CDTLake Wind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more7 hr
Sep 3, 6:18 PM CDTTornado WarningJANBolivar42 min
Sep 3, 6:20 PM CDTTornado WarningJANIssaquena55 min
Sep 3, 6:33 PM CDTFlash Flood WarningJANIssaquena, Washington4 hr
Sep 3, 6:45 PM CDTTornado WarningJANWashington45 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.